Is Crinone causing my pain?

I am 5 days post transfer and have been getting a lot of funny pains in ovaries, vagina etc etc which I thought were due to poking and prodding during retrieval and transfer. Then on Sunday I started getting bad pain in my rectum and perineum. It got really bad yesterday. It was really crampy and I could hardly walk or sit. Today the cramps seem to have moved a bit to the vaginal walls.

I thought it could be implantation because the timing would be right. I get period pains in my rectum, perineum, vagina, and upper legs because my womb lies backwards and it also presses on internal scars from an operation. Does this mean I would get implantation cramps in these areas too? I only hear people talking about implantation cramps being in their lower abdomen.

Then I read that rectal and perineal pain is a less common side effect of Crinone Gel. I'm taking this. Could that be causing my pain? Has anyone else had this kind of pain after transfer? Sorry for all the questions?

6 Replies

oldestnewest
  • Sorry I don't know I do my test tommorrow I never got any sorts of pains but everyone is different hav u tried to speak to one of the nurses or drs at your clinic ?? Hope your ok and not in too much pain xx

  • I found the crinone the worst part of the medication for various reasons. I got a few side effects and they sound similar to yours. I wouldn't say I had pains just discomfort sometimes. I thought I'd hurt my coccyx at one point!

    If it persist talk to the nurses they may be able to give you something else...

  • Thanks for your replies. The pain is still there and it's hard to walk, but I might just ride it out and take paracetamol. The reason I didn't want pessaries is because I'm working and couldn't fit in 2 doses 12 hours apart with lying flat for half an hour. I also read that it can cause mood swings and depression. I thought that was par for the course with the 2ww though. I have been feeling really low at points though. Did anyone get this?

    Those who have taken crinone- I know this might be TMI, but did you get rubbery white lumps of it stuck up there and did anyone tell you to pull it out with your finger? No one said this to me, but I've read about other women being told to do this on other websites and some having probs with it gathering at the cervix

  • Hi BluChakra. So sorry to hear that you have had so much discomfort from using the Crinone gel. Although it is said to cause less discomfort in most women, there are always going to be the few that it does affect – you obviously being one of them. It is quite safe to use paracetamol for the discomfort, plus ibuprofen if you think that might help too. Regarding “fishing out” the lumps left over, that is OK to do too, but obviously make sure you wash your hands beforehand – which I’m sure you do. The drug in the gel is absorbed within 20-30 minutes of insertion, so “leftovers” are just the gel. Hopefully, if all goes well when you do your test, then maybe it might be an idea to discuss using the pessaries instead, as usually you will need to continue with progesterone for up to 12 weeks into the pregnancy, depending on your consultant’s preferences. I do hope all settles down soon and you find comfort again. Diane

  • Hi Diane

    Thanks for your reply. The pain is always there, but has eased a bit. It's also uncomfortable to pee. Re. If I get a positive result. I've just been told to stop crinone the day I test and have not been offered any other hormone support. Is this right? I've read about people taking stuff for 10 weeks? Are they just trying to save money at Glasgow Royal? I'm worried I might need it and could lose the baby if we were lucky enough to get a BFP

  • My clinic says only crinone for 2 weeks. After that only if they think you have a hormone problem. I was glad of that, as it was not nice to say the least! It made me quite uncomfortable as well. At times almost as if I had a hemerhoid! Also made me a bit irritable and blue. Good luck!

You may also like...